Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 20, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 27, 2015, 3:23 PM CDT for 4 counties in Texas. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 3:23 PM CDT (20:23 UTC)
- Expired
- May 27, 2015, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 149 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:32 PM CDT | HAIL 1 | 10 Nw Canadian, TX | |
| May 27, 3:34 PM CDT | HAIL 1 | 15 Nw Canadian, TX | |
| May 27, 3:34 PM CDT | HAIL 1.25 | 12 Nnw Canadian, TX | |
| May 27, 4:25 PM CDT | HAIL 2 | 11 Nnw Canadian, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:46 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
913
WFUS54 KAMA 272023
TORAMA
TXC211-295-357-393-272115-
/O.NEW.KAMA.TO.W.0020.150527T2023Z-150527T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 415 PM CDT
* AT 321 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 13 MILES SOUTH OF WOLF CREEK PARK...AND MOVING
SOUTHEAST AT 20 MPH.
HAZARD...TORNADO.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
CANADIAN... GLAZIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3614 10017 3582 10040 3601 10070 3616 10062
TIME...MOT...LOC 2024Z 298DEG 17KT 3603 10056
TORNADO...RADAR INDICATED
HAIL...<1.00IN
$$
SIMPSON2 follow-up statements
724
WWUS54 KAMA 272038
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT WED MAY 27 2015
TXC211-295-357-393-272115-
/O.CON.KAMA.TO.W.0020.000000T0000Z-150527T2115Z/
HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
338 PM CDT WED MAY 27 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN ROBERTS...
SOUTHEASTERN OCHILTREE...SOUTHWESTERN LIPSCOMB AND NORTHWESTERN
HEMPHILL COUNTIES UNTIL 415 PM CDT...
AT 335 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 12 MILES NORTHWEST OF CANADIAN...AND MOVING EAST AT 10
MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...LIVE SPOTTER VIDEO OF FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
CANADIAN... GLAZIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3601 10068 3616 10060 3614 10017 3582 10040
TIME...MOT...LOC 2038Z 292DEG 11KT 3601 10055
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
SIMPSON161
WWUS54 KAMA 272102
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
402 PM CDT WED MAY 27 2015
TXC211-295-357-393-272115-
/O.CON.KAMA.TO.W.0020.000000T0000Z-150527T2115Z/
HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
402 PM CDT WED MAY 27 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN ROBERTS...
SOUTHEASTERN OCHILTREE...SOUTHWESTERN LIPSCOMB AND NORTHWESTERN
HEMPHILL COUNTIES UNTIL 415 PM CDT...
AT 401 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 13 MILES SOUTH OF WOLF CREEK PARK...AND MOVING EAST AT 5
MPH.
HAZARD...TORNADO AND BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
CANADIAN... GLAZIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3601 10068 3616 10060 3614 10017 3582 10040
TIME...MOT...LOC 2103Z 283DEG 4KT 3603 10061
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
SIMPSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 27, 3:20 PM CDT, 3 minutes earlier.
Area forecast discussion, May 27, 3:20 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT WED MAY 27 2015 .DISCUSSION... CONVECTION HAS INITIATED OVER THE NORTHEASTERN TEXAS PANHANDLE. STORMS WILL DEVELOP QUICKLY AND LIKELY BECOME SEVERE OVER THE FAR EASTERN PANHANDLES THIS EVENING. VERY IMPRESSIVE SURFACE BASED CAPE VALUES OF 3000-4500 J/KG ARE PRESENT...AND A MODERATE AMOUNT OF WIND SHEAR...THOUGH MAINLY OF THE DIRECTIONAL VARIETY. THIS SHOULD BE ENOUGH TO SUPPORT SEVERE STORMS WITH MAINLY LARGE HAIL AND DAMAGING WIND THE PRIMARY THREATS...THOUGH A FEW TORNADOES ARE POSSIBLE AS WELL. STORMS WILL BE SLOW TO MOVE AND HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL. FOR ADDITIONAL DETAILS ON TODAY'S SEVERE POTENTIAL...SEE MESOSCALE UPDATE IN PREVIOUS AFD. THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS COMES TONIGHT AS THE UPPER LEVEL TROUGH OVER BAJA WILL CONTINUE MOVING INLAND...AND SHORTWAVE IMPULSES WILL CONTINUE TO MOVE AHEAD OF IT IN GENERALLY WESTERLY FLOW. THIS WILL KEEP CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES THROUGH SATURDAY. A BIT DIFFICULT TO PICK OUT THE BETTER CHANCES DURING THIS PERIOD AS THE MAIN FORCING WILL BE LIKELY TIED TO SHORTWAVE ENERGY THAT HAS YET TO BE RESOLVED CLEARLY...AND AS SUCH...DID NOT DEVIATE MUCH FROM PREVIOUS FORECAST. ONE POSSIBILITY ARE THE AFTERNOONS AND EVENINGS OVER THE EASTERN PANHANDLES AGAIN AS SURFACE CONVERGENCE REMAINS IN PLACE...THOUGH SOME QUESTION AS TO WHETHER THAT AREA WILL BE IN THE PANHANDLES OR FURTHER EAST OVER OKLAHOMA. DEWPOINTS IN THE MID-60S ARE EXPECTED TO REMAIN SIMILAR TO TODAY'S PLACEMENT...AS WELL AS FORECASTED SURFACE BASED CAPE VALUES UPWARDS OF 2000 J/KG. THIS COULD BE LIMITED THOUGH BY LEFTOVER CLOUDS FROM ANY CONVECTION THAT FORMS OVERNIGHT TONIGHT. MOST CLEAR SIGNAL APPEARS TO BE FRIDAY AFTERNOON/EARLY SATURDAY MORNING AS WHAT IS LEFT OF THE TROUGH MOVES EASTWARD OVER THE PANHANDLES. ALSO APPEARS A SURFACE FRONT COULD PROVIDE SOME ADDITIONAL FORCING DURING THIS PERIOD. WIDESPREAD HEAVY RAIN IS POSSIBLE FROM ANY THUNDERSTORMS WE SEE DURING THE NEXT SEVERAL DAYS. BY SUNDAY....UPPER LEVEL RIDGING BEGINS TO BUILD OVER THE FOUR CORNERS REGION WITH DRY NORTHWEST FLOW OVER THE PANHANDLES TO START THE WEEK. THIS SHOULD KEEP OUR AREA FAIRLY DRY...THOUGH ANY CONVECTION THAT FORMS UPSTREAM COULD MOVE INTO THE NORTHWESTERN PORTIONS OF THE PANHANDLES UNDER THIS FLOW REGIME. THE CENTER OF THE RIDGE STARTS PUSHING EAST AND BREAKING DOWN SOMEWHAT ON TUESDAY AS A DEEP UPPER LEVEL TROUGH MOVES INTO THE WEST COAST. ELSENHEIMER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 60 75 58 76 56 / 40 60 40 20 50 BEAVER OK 62 79 61 78 56 / 50 60 50 40 50 BOISE CITY OK 58 77 55 74 52 / 30 30 30 20 50 BORGER TX 63 78 61 78 57 / 30 50 40 30 50 BOYS RANCH TX 61 77 59 78 56 / 30 60 40 20 50 CANYON TX 60 75 58 77 57 / 40 60 40 20 50 CLARENDON TX 61 77 60 78 58 / 50 60 50 30 70 DALHART TX 59 77 57 76 54 / 30 50 30 20 50 GUYMON OK 61 79 59 77 54 / 40 40 40 30 50 HEREFORD TX 59 77 58 78 56 / 30 60 40 20 50 LIPSCOMB TX 63 77 62 77 57 / 50 60 50 40 50 PAMPA TX 60 74 59 76 56 / 40 60 50 30 50 SHAMROCK TX 62 77 61 77 59 / 40 60 60 40 70 WELLINGTON TX 65 78 62 79 61 / 50 60 60 40 70 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/18
Hazardous weather outlook, May 27, 3:04 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT WED MAY 27 2015 OKZ001>003-TXZ001>020-280815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 304 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. SOME THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS THE MAIN THREATS...AND A LOW THREAT FOR TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY ON THURSDAY...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY AND INTO SATURDAY BEFORE A DRIER PATTERN DEVELOPS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. ELSENHEIMER
In the hours before
Local storm report, May 27, 3:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 S WOLF CREEK PARK 36.14N 100.65W
05/27/2015 M1.00 INCH OCHILTREE TX STORM CHASER
HAIL TO THE SIZE OF QUARTERS WAS FALLING.
&&
EVENT NUMBER AMA1500471
FENNERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:36 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree, Roberts | 24 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 62 min |
| May 27, 3:46 PM CDT | Flash Flood Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 3 hr |
| May 27, 3:53 PM CDT | Special Weather Statement | AMA | Armstrong | 67 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 54 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 60 min |
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 91 min |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 58 min |
| May 27, 4:51 PM CDT | Tornado Warning | AMA | Hemphill | 39 min |
| May 27, 5:07 PM CDT | Special Weather Statement | AMA | Armstrong | 53 min |
| May 27, 5:21 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Roberts | 54 min |
| May 27, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Roberts | 53 min |
| May 27, 5:31 PM CDT | Tornado Warning | AMA | Hemphill, Lipscomb | 44 min |
| May 27, 5:35 PM CDT | Flash Flood Warning | AMA | Armstrong | 3 hr |
| May 27, 5:41 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 49 min |
| May 27, 5:42 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 63 min |
| May 27, 5:51 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Lipscomb, Ochiltree, Roberts | 69 min |
| May 27, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 61 min |
| May 27, 6:12 PM CDT | Tornado Warning | AMA | Hemphill, Lipscomb | 48 min |
| May 27, 6:36 PM CDT | Areal Flood Advisory | AMA | Hartley, Oldham | 3 hr |
| May 27, 6:48 PM CDT | Special Weather Statement | AMA | Armstrong | 57 min |
| May 27, 6:50 PM CDT | Flash Flood Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 3 hr |
| May 27, 6:57 PM CDT | Tornado Warning | AMA | Hemphill, Lipscomb | 48 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.